Page 1 of 6 123 ... LastLast
Results 1 to 10 of 60

Thread: Prednisone--What a Difference 0.5 mg Makes

  1. #1
    Sangye's Avatar
    Sangye is offline Registered User
    Join Date
    Nov 2008
    Location
    Maryland, USA
    Posts
    10,821

    Default Prednisone--What a Difference 0.5 mg Makes

    I've been on 4 mg pred for the past several months. A couple weeks ago, I started tapering it. The plan was to taper 1mg/ month until I was off. My doc said I could go slower than that, but not faster.

    I decided to begin by going to 3.5 mg. I couldn't believe how much more energy I had for the first week. However, Wegs symptoms were creeping in-- nothing major, just noticeable. By the end of the 2nd week I conceded that the symptoms were past my safety level. I went back up to 4 mg last week. That day I was incredibly exhausted and depressed. That continued for a couple more days.

    I couldn't take it, so I decided to alternate days of 3.5 mg and 4 mg. I'm way better. The symptoms aren't firing up and I can function. I'm planning to stay at this level for at least 2 weeks.

    I finally realized my body is so sensitized to pred (from prior massive doses) that each mg acts like 10. On 4mg I feel exactly how I felt on 40mg. Same facial swelling, etc... My JHU ENT agreed. It's amazing to think that 0.5 mg of pred can make such a difference.

  2. #2
    pberggren1's Avatar
    pberggren1 is offline Phil Berggren, dx 2003
    Join Date
    Mar 2009
    Location
    Swift Current, Saskatchewan, Canada
    Posts
    6,076

    Default

    That is amazing Sangye. I'm sad to hear that just half a milligram of Pred can make such a difference. But if it means you can function from day to day then 4mg it is eod. I hope that at least you can feel half decent every day. I sent you a private message regarding my brother and Gout.

  3. #3
    renidrag's Avatar
    renidrag is offline Registered User
    Join Date
    Nov 2009
    Location
    South of Boston
    Posts
    532

    Default

    When you wean off Prednisone how slow should you go? I started at 80mgs in August 09 and am down to 5mgs today. I will stay here for another seven days and then go to 2.5mgs for two weeks. Then I am done. Is this a safe program?
    Dale

  4. #4
    Jack's Avatar
    Jack is offline Registered User
    Join Date
    Sep 2008
    Location
    Birmingham, England
    Posts
    2,801

    Default

    5 mg is where the problems tend to start (I can't even get that low). From 5mg down, I would only drop by 1mg every two weeks at most and keep a check on how you feel. Last time I tried to reduce from 10mg I dropped 0.5mg every two weeks, but after 3 months the problems were building up too much.

  5. #5
    Sangye's Avatar
    Sangye is offline Registered User
    Join Date
    Nov 2008
    Location
    Maryland, USA
    Posts
    10,821

    Default

    Dale, in addition to Jack's wisdom, Elephant posted a reply in the last few day (different thread) describing a good taper program in detail. When Andrew is back on, it'd be a good candidate for a Sticky.

  6. #6
    TBulger is offline Registered User
    Join Date
    Nov 2009
    Posts
    31

    Default

    I have been slowly weaning off of Prednisone for the past several months. I've been on for over a year with a high of 40mg per day. I've just dropped from 2mg to 1mg three days ago and I am really feeling it.

  7. #7
    Sangye's Avatar
    Sangye is offline Registered User
    Join Date
    Nov 2008
    Location
    Maryland, USA
    Posts
    10,821

    Default

    I assume you mean you're not feeling good after dropping it from 2 to 1 mg? Can you try 1/2 mg? Let your doctor know, though.

  8. #8
    TBulger is offline Registered User
    Join Date
    Nov 2009
    Posts
    31

    Default

    I have pain in both feet, knees and left arm. Since this is how my first experience with Wegs started, I'm beginning to wonder if it is the start of a flare. I've only been diagnosed a few months ago and am trying to figure the whole thing out. I'll drop in to see the doctor tomorrow.

  9. #9
    elephant's Avatar
    elephant is offline Registered User
    Join Date
    Apr 2009
    Location
    South Carolina
    Posts
    4,247

    Default

    It could be a start of a Wegeners flare. Glad you see the doctor tomorrow and make sure you mention this is how you felt when the Wegs started. I wish you luck.

  10. #10
    Sangye's Avatar
    Sangye is offline Registered User
    Join Date
    Nov 2008
    Location
    Maryland, USA
    Posts
    10,821

    Default

    I second that. My symptoms of a flare are exactly the same as how it started in the first place. They progress the same way, too. That's not true for everyone, but any "original" symptoms should ring an alarm for you. The sooner you take care of it, the easier the treatment. (ie, you don't necessarily have to start all over again with the high doses)

Page 1 of 6 123 ... LastLast

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •